MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0
Model Number 5.0.10
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that ih-com on the ih-1000 instrument assigned an incorrect test result to a patient.One sample (no.(b)(6)) was processed on the ih-1000 instrument on (b)(6) 2018 on one patient.The same sample number (b)(6) was reused on (b)(6) 2022 for a different patient.The patient data are properly managed and assigned.In ih-com, samples are handled fully separately as visible on the printscreens that were provided for investigation.Ih-com consequently could not sent the wrong results to the lis with an automatic result sending to lis after result validation.Visible in the support backup is that a user sends results manually to the lis and sends two results of the same sample number.In the lis data, sample and patient data are always visible but here, lis considered only the sample number and not the patient data causing a mix-up in the lis.By reviewing the lis files, in fact the user sent twice the results of sample (b)(6) for the sample processed in 2018.Ih-com sent properly the data associated with the patient data from 2018.The root cause of the reported issue has a combination of two issues: handling issue: user sent manually to the lis the results from 2018 instead the one from the sample processed in 2022, and lis issue: lis just referred to the sample number to integrate the results.Consequently, the lis associated the old results from old patient of 2018 wrongly to the new patient 2022.Here the issue is related to user handling and the laboratory information system.Ih-com is working inside specification.

Brand Name
IH-COM V5.0
Common Device Name
IH-COM V5.0
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15713758
Report Number9610824-2022-00068
Device Sequence Number4800968
Product Code KSZ
UDI-Device Identifier07611969234417
UDI-Public(01)07611969234417
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BK180275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.0.10
Device Catalogue Number009101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Initial Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN 5100025
Patient SexUnknown